Ohio, 2018Flash Flooding and Flooding in Ohio, May 27, 2018
May 27, 2018 · NWS ILN · 5 events in 2 counties and zones
Slow moving thunderstorms produced locally heavy rainfall during the early morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms produced locally heavy rainfall during the early morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 27, 1:00 AM EST, 0 minutes earlier.
Area forecast discussion, May 27, 1:00 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
200 AM EDT Sun May 27 2018
.SYNOPSIS...
An upper level disturbance will move across the region
overnight. In the wake of this system, the rest of the Memorial
Day weekend will be warm and humid.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Scattered convection continues to occur along generally an
east-west band that is sagging south. This should diminish
through the night. Forecast lows look reasonable at this point.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
H5 ridge begins to builds over the Ohio Valley Sunday as the s/w
exits to the east. This combined with drier mid levels will act
as a cap to thunderstorms development and expect Sunday to be
dry. Temperatures will warm to the upper 80s.
The ridge remains in place Sunday night. Skies should be
clearing as the night progresses. Could see some more fog by the
end of Sunday night. It will be muggy and warm with lows in the
mid to upper 60s.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Warm and humid conditions will be present for Monday. Monday is
expected to be the warmest day of the long term. Precipitation
is expected to stay confined to south of the region and
therefore went with dry conditions for Monday and Monday night.
Beginning later in the day on Tuesday, moisture from the remnants of
Alberto will begin to work into the region. Wednesday and Thursday
will bring the highest chances of precipitation to the region. As
the low nears the area Wednesday afternoon into Wednesday evening
wind gust could exceed 30 mph. Trended winds and wind gusts upwards
with this forecast during this time.
A weak disturbance will keep precipitation chances in the forecast
for Friday. There are some subtle weak features near the area for
Saturday, however nothing strong enough to have precipitation
chances in the forecast for Saturday at this time.
Temperatures are expected to be above normal for most locations
through the long term period.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Convection still continues to linger across some of the TAF
sites this morning, but in general continues to weaken due to a
lack of daytime heating. This morning, some high res models are
indicating the possibility of MVFR restrictions in visibilities
thanks to weak winds and yesterdays precipitation. Overall,
cloud cover is currently sufficient to where most MVFR
visibility development should be held off.
During the day today drier air will continue to nudge south
with PWATs falling below 1.00" in places. GFS soundings show
drier air quickly moving in across all TAF sites, while the NAM
shows enough moisture lingering towards KCVG/ KLUK were some
thunderstorm formation would be possible. For now the chance
looks to low to mention in the TAFs.
OUTLOOK...Thunderstorms are possible Wednesday into Thursday.
MVFR ceilings and visibilities possible Wednesday night into
Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Sites
NEAR TERM...
SHORT TERM...Sites
LONG TERM...
AVIATION...Haines
Hazardous weather outlook, May 26, 2:11 AM EST, 22 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
311 AM EDT Sat May 26 2018
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-270715-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
311 AM EDT Sat May 26 2018
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, May 26, 8:18 PM EST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
918 PM EDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 2 SSE LOVELAND 39.24N 84.27W
05/26/2018 CLERMONT OH BROADCAST MEDIA
TREES AND BRANCHES DOWN.
&&
KKFlash Flood, Hocking
- When
- May 27, 1:00 AM EST to 2:00 AM EST
- Where
- Hocking County, 0.56 mi ESE of Rockbridge to 0.29 mi ENE of Rockbridge
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.576, -82.521
Two high water rescues occurred in Rockbridge due to rapidly rising water.
Flash Flood, Hocking
- When
- May 27, 1:00 AM EST to 2:00 AM EST
- Where
- Hocking County, 1.74 mi ESE of Logan Owens Fld Arpt to 1.58 mi ESE of Logan Owens Fld Arpt
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 39.590, -82.340
A high water rescue was needed due to a car being trapped in high water at the intersection of State Route 93 and Route 668.
Flash Flood, Hocking
- When
- May 27, 1:30 AM EST to 2:30 AM EST
- Where
- Hocking County, 0.5 mi ESE of Rockbridge to 0.44 mi ESE of Rockbridge
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 39.577, -82.521
U.S. 33 was closed near Rockbridge due to high water running across the roadway. Also, a mini mart was flooded.
Flood, Fairfield
- When
- May 27, 2:30 AM EST to 3:30 AM EST
- Where
- Fairfield County, 2.13 mi W of Revenge to 1.86 mi W of Revenge
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.600, -82.690
High water was reported in parts of southern Fairfield County.
Flood, Hocking
- When
- May 27, 4:00 AM EST to 5:00 AM EST
- Where
- Hocking County, 0.54 mi ENE of Rockbridge to 0.38 mi ENE of Rockbridge
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.584, -82.522
A few roads remained closed in the Rockbridge area due to lingering high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Maryland, May 27 to 28, 20181 death · $22 million · 33 events
- Hail and Damaging Winds in Michigan, May 27, 20181 death · 1 injured · $46,000 · 1 in hail · 5 events
- Flash Flooding and Heavy Rain in Virginia, May 27 to 28, 2018$1.5 million · 6 events
- Tornadoes and Hail in Wyoming, May 27, 2018EF2 · 13 events
- Flash Flooding in West Virginia, May 27, 2018$255,000 · 3 events
- Wildfire in Texas, May 27 to 29, 2018$150,000 · 1 event
- Hail and Damaging Winds in Wyoming, May 27, 2018$75,000 · 1.75 in hail · 7 events
- Damaging Winds in Kentucky, May 27, 2018$56,000 · 55 kt wind · 3 events
- Flooding and Hail in Texas, May 27, 20182.75 in hail · 24 events
- Tornado and Hail in Illinois, May 27, 2018$15,000 · EF0 · 6 events
- Flash Flooding in New Jersey, May 27, 201813 events
- Hail and Damaging Winds in Kansas, May 27, 2018$1,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 747012, 747013, 747014, 747015, 747017.